CSN Login
Members Online: 23

You are here

Soy for those on Hormone Shots?

Trew
Posts: 896
Joined: Jan 2010

This is a post responding to something gjeck posted in another thread RE soy.

First, it is known that soy encourages the production of estrogen, which is nice for ladies, and not bad for men under normal conditions. But I am not normal right now. I am on Eligard that blocks all testosrone production in my body. Do I as a man want to encourage any estrogen production by eating soy while I am on eligrad, or lupron, etc?

As those of us who are enduring the shot know, breasts are one of the by-products of the shot, and will estrogen enhence those new breasts even more?

So, soy? Yes or no?

http://www.buzzle.com/articles/soy-consumption-effects-on-men.html

Grinder's picture
Grinder
Posts: 163
Joined: Mar 2017

Someone posted this years ago and never got an answer.

I have been curious myself about phytoestrogens in soy. And if they mimic estrogen in the body, what kind of reaction can that produce when dealing with PC, or recovery from ED side effects after RP, or in Trew's case, during hormone therapy. 

Anybody have a clue? I myself have steered clear of soy milk and soy yogurt, even though they would be helpful alternatives in a non dairy diet, since I don't know how they will affect and interact. The last thing I need when getting near to recovery from RP produced ED is a drop in sex drive by testosterone reduction or interaction with mimic estrogen.I

It's bad enough that the pituitary produced prolactin in men after sex to damper the sex drive. I don't want to take testosterone supplements. But I wish so many other things wouldn't interfere with it.

Prolactin explains why guys sneak off after sex and say "I'll call you"... But never do. Wink

But I sure would like to have soy yogurt again.

VascodaGama's picture
VascodaGama
Posts: 2503
Joined: Nov 2010

Trew, our great survivor. I was missing your entries and comments. I even thought on the possibility of you having a fall in one of your walking journeys (ridding AUS). I wonder about your present treatment. What is the protocol, just a single blockade with Eligard? What is the PSA?

Regarding the influence or relationship of estrogens in the PCa arena, I would suggest the many to start by thinking on the origins of the staff. Endogenous ones are different from the exogenous ones. Oncologists like Myers use estrogens in the treatment of PCa to alleviate symptoms (estrogen patches) but this seem not to trigger progression of PCa. Endogenous estrogens are the culprit that has in the past been linked to PCa cases. The action is repeated and similar to the testosterone. From clinical trials they found endogenous testosterone to act differently than exogenous one.

There are many cases of ADT refractory patients that manage continuous control on the bandit using second-line drugs like the famous Ketokonazole (that works similarly to Zytiga) because it avoid synthesis of cholesterol into androgens (testosterone, estrogen, etc). This all resumes in controlling the production of endogenous ones. Soy mimics the activity of the estrogen but it does not replace the real stuff. I wonder if it has any role in the manufacturing of the endogenous androgens. In any case, it could act has an hormonal drug similar to Casodex that mimics testosterone, gluing itself to the cell's AR (androgen receptor) avoiding these from absorbing the real ones. Some one must do a clinical trial to verify such benefit but we got so many cheap drugs on the same level that probably Soy wouldn't become a competitor worse the try.

In this link you can read about the effects of the mother of all estrogens;

http://www.medscape.com/viewarticle/742985

Nice having you back.

Best,

VGama

Grinder's picture
Grinder
Posts: 163
Joined: Mar 2017

I'm sorry guys... I reposted this by commenting on it. "Trew" asked this question in 2010... But the information provided is interesting. I'll have to check out the difference between exogenous and endogenous estrogens.

Subscribe to Comments for "Soy for those on Hormone Shots?"